Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Brownsville, TX

October 10, 2017

NWS Brownsville, TX issued this small craft advisory at Oct 10, 2017, 4:21 AM CDT. It took effect at Oct 10, 2017, 12:00 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2017, 4:21 AM CDT (09:21 UTC)
In effect from
Oct 10, 2017, 12:00 PM CDT
Expired
Oct 11, 2017, 10:00 AM CDT
In force
22 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

316 
WHUS74 KBRO 100921
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 AM CDT TUE OCT 10 2017

...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED THIS 
AFTERNOON...

.NORTHEAST WINDS WILL INCREASE AS A COLD FRONTAL BOUNDARY MOVES
THROUGH THE DEEP SOUTH TEXAS COASTAL WATERS THIS AFTERNOON.

GMZ130-132-135-102200-
/O.NEW.KBRO.SI.Y.0055.171010T1800Z-171011T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
421 AM CDT TUE OCT 10 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING. 

* WINDS...SUSTAINED NORTHEASTERLY WINDS 20 TO 25 KNOTS CAN BE 
  EXPECTED ACROSS THE LAGUNA MADRE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-102200-
/O.NEW.KBRO.SC.Y.0053.171010T1700Z-171011T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
421 AM CDT TUE OCT 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING. 

* WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE
  EXPECTED ACROSS THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS
  FROM MIDDAY THROUGH LATE THIS EVENING.

* WAVES/SEAS...5 TO 7 FEET POSSIBLE LATER THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRYE
3 follow-up statements
588 
WHUS74 KBRO 110110
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
810 PM CDT TUE OCT 10 2017

...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED TONIGHT...

.NORTHEAST WINDS WILL INCREASE AS A COLD FRONTAL BOUNDARY MOVES
THROUGH THE DEEP SOUTH TEXAS COASTAL WATERS TONIGHT.

GMZ150-155-170-175-110300-
/O.CON.KBRO.SC.Y.0053.000000T0000Z-171011T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
810 PM CDT TUE OCT 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE
  EXPECTED ACROSS THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS
  FROM MIDDAY THROUGH THE OVERNIGHT HOURS. 

* WAVES/SEAS...5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
920 
WHUS74 KBRO 110259
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
959 PM CDT TUE OCT 10 2017

...MODERATE TO STRONG NORTHEASTERLY WINDS EXPECTED TONIGHT...

.NORTHEAST WINDS WILL INCREASE AS A COLD FRONT MOVES FURTHER
OFFSHORE OF THE LOWER TEXAS COASTAL WATERS TONIGHT.

GMZ150-155-170-175-111100-
/O.EXT.KBRO.SC.Y.0053.000000T0000Z-171011T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
959 PM CDT TUE OCT 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WINDS...SUSTAINED NORTHEASTERLY WINDS OF 20 TO 25 KNOTS CAN BE
  EXPECTED ACROSS THE LOWER TEXAS GULF THROUGH THE OVERNIGHT 
  HOURS. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
596 
WHUS74 KBRO 110902
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CDT WED OCT 11 2017

...MODERATE TO STRONG NORTHEASTERLY WINDS CONTINUE THIS MORNING...

.ADVERSE MARINE CONDITIONS WILL CONTINUE ALONG THE LOWER TEXAS 
COAST THROUGH MID MORNING DUE TO STRONG NORTHEAST WINDS AND ROUGH
SEAS. 

GMZ150-155-170-175-111500-
/O.EXT.KBRO.SC.Y.0053.000000T0000Z-171011T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
402 AM CDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...NORTHEASTERLY WINDS AROUND 20 KNOTS CAN BE EXPECTED
  ACROSS THE LOWER TEXAS GULF WATERS THROUGH MID MORNING.
  

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 4:00 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 10, 4:00 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
400 AM CDT Tue Oct 10 2017

.SHORT TERM (Now through Wednesday): A mostly clear night for the
RGV overnight. Early this morning there have been a few widely
scattered showers across our adjacent offshore waters. These
showers have struggled a bit as they move onshore. Although
conditions are mostly tranquil at this time, things will begin to
gradually change later this morning.

A cold frontal boundary was located from the TX Big Bend region east
and northeast through the eastern Red River Valley. This frontal
boundary will continue to slide southward as the parent waves
continues it's north and easterly progression into the lower
Missouri River Valley. Along and ahead of this front, showers and
thunderstorms are expected to develop by mid to late morning, first
across the northern Ranchlands, eventually dropping southward into
the lower valley.

Timing of the front and how much cloud cover we can get to develop
this morning will be everything in terms of high temperatures today.
We have gone the warmer route for the lower valley as we have been
sitting in some cases in the lower 80s much of the night with mostly
clear skies. Think some may even hit 90 across the south before
clouds and rain develop. Though, could be a few degrees cooler if
clouds/precip develop sooner.

Finally, behind the front more isentropic upglide type situation
occurs later tonight and into the morning hours. This should keep us
cloudy and damp in the southern Valley where the northern Ranchlands
should begin to dry out. By Wednesday think showers are possible,
especially along the coast and across adjacent GoMex waters.

Rainfall amounts will be heaviest in the southern valley today with
as much as an inch or two expected. Although no serious flooding is
currently anticipated, with PWATs above 2" think that some isolated
nuisance flooding can be expected, especially in poor drainage
areas.

.LONG TERM (Wednesday Night through Monday): Rain chances are
expected to linger across deep south Texas Wednesday night into
Thursday due to a weak coastal trough. Above normal temperatures
return Wednesday night and will continue through the rest of the
long term period. Mid level ridging will remain generally in place
into the weekend as high pressure spreads over the area. The ridge
will even build west as a slightly more zonal mid level pattern
develops. The coastal trough weakens and dissipate by Thursday with
winds veering to the east Thursday night and southeast by the
weekend. The return flow will support low end rain chances in the
coastal areas Friday and through the weekend. Both the GFS and ECMWF
suggest another cold front will push through the area on Monday.

&&

.MARINE (Now through Wednesday): Southerly flow will give way to
moderate northeast winds later today as a cold frontal boundary
continues to push southward through the region. In fact, winds
will be around or slightly about 20 kts for much of the marine
areas this afternoon and into the evening. Because of this did go
ahead and hoist a Small Craft Advisory for all marine zones this
afternoon and evening. Showers and perhaps a few thunderstorms
will be likely as the frontal boundary nears.

With the increasing northeast flow, wave heights will increase
offshore to 6' perhaps a tad more as wind really begins to increase
behind the frontal boundary. Winds will remain elevated through much
of Wednesday as pressure gradient remains tight between the coastal
trough to our southeast and the Canadian high pressure across the
Missouri Ozarks. With the continued moderate winds, small craft are
urged to exercise caution in adjacent waters. Off and on showers
(and perhaps a storm?) can be expected through midweek.

Wednesday Night through Saturday night: Elevated winds and seas may
linger into Wednesday night resulting in exercise caution conditions
initially. Marine conditions will quickly improve on Thursday as
northeast winds gradually veer to the east and become light as high
pressure spreads over the area and shifts east. Light southeast
winds will return Friday night into the weekend as high pressure
pushes out over the Gulf. Moderate northeast winds and building
seas develop on Monday with the passage of another cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  70  81  72 /  80  60  50  50
BROWNSVILLE          90  67  80  71 /  80  60  50  50
HARLINGEN            90  67  79  70 /  80  50  40  50
MCALLEN              91  66  78  70 /  70  50  40  20
RIO GRANDE CITY      85  65  78  68 /  70  40  30  10
SOUTH PADRE ISLAND   86  73  81  75 /  80  70  50  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 1 PM this afternoon to 7 PM
     CDT this evening for GMZ130-132-135.

     Small Craft Advisory from noon today to 10 PM CDT this evening
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...55/59
Long Term...63
Graphicast/Upper Air...58
Hazardous weather outlook, Oct 9, 3:47 PM CDT, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
347 PM CDT Mon Oct 9 2017

TXZ248>257-102100-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
347 PM CDT Mon Oct 9 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...This Afternoon and Tonight

There is a moderate risk of rip currents along area beaches
today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms along a cold front will likely produce areas of
heavy rainfall Tuesday, with possible localized flooding of
streets and low-lying areas at times.

A moderate risk of rip currents along area beaches Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-102100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
347 PM CDT Mon Oct 9 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Marginal small craft advisory conditions are possible Tuesday
afternoon for the open Gulf waters behind a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:21 AM CDTSmall Craft Advisory for WindsBRO15 hr
Oct 10, 10:40 AM CDTAreal Flood AdvisoryBROCameron65 min
Oct 10, 1:10 PM CDTSpecial Weather StatementBROHidalgo35 min
Oct 10, 3:34 PM CDTAreal Flood AdvisoryBROHidalgo116 min

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.